advertisement
Question
Posted by: Estelle | 2009/05/12

Wat kan dit wees?

My moeder (in Julie 80jr oud) het haar man 3 jaar gelede verloor en kan dit nog nie lekker verwerk nie. Ons is 2 dogters en bederf haar baie met gereelde besoeke in die outehuis, liefde en geskenke. Sy praat die afgelope tyd (behalwe dat sy my pa vreeslik mis) ook baie van die tyd toe sy ' n klein hondjie gehad het wat by haar in die bed geslaap het en hoe graag sy nou ' n klein hondjie sal wil hê  (teen die outehuis se reë ls). Sy is op Trepelene (1 elke dag om 5nm) en hoë  bloeddruk asook atritis medikasie. Die afgelope ongeveer 5 maande kla sy van ' n " dingetjie"  wat saans by haar in bed inkruip en langs haar voete kom lê . Aanvanklik het sy geglo dit is my pa se gees en dit het haar gerusgestel, maar toe het dit verder gegaan en sy het begin praat van die " dingetjie"  wat aan haar voete/bene suig. Dit is vreeslik onstellend en sy sukkel om juis as gevolg hiervan aan die slaap te raak en kry dus baie min rus. Kan u asb vir my help sodat ek haar kan help?
Baie, baie dankie vir ' n wonderlike forum.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Trepline is Amitriptyline, an old antidepressant which is rather sedative. I wonder what does he is receiving, and whether this is intended to treat a properly diagnosed Depression, or in a small dose ( too small a dose is useless for depression, and antidepressants don't treat grief ) as a sedative.
Now, the dingetijie is curious, especially in the light of her having really wanted to have a small dog who would climb in the bed with her, yet when this dingetjie arives, it is not at all welcome to her. Older people, even with mild normal senility, tend to get more confused as it gets dark ( some call it "sundowning" ) ; and some drugs like Trelinie can add to the degree of confusion ; and quite a range of physical problems can also add to confusion. And when one is confused, one may misinterpret real experiences --- maybe Restless Legs Syndrome as Liza mentions, or even the pressure of the bedclothes on her feet, as something else, producing a dingetjie. If it was something as simple as that, placing a bed cradle in her bed to hold the bedclothes off her feet might help, so long as she didn't wory that it might give too much room for the dingetjie.
But such a specific hallucination / delusion is odd. Different medication might rid her of the dingetjie and help her to sleep better, but the advice of a psychiatrist or geriatrician would be best, to choose the right intervention.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Raad-op | 2009/09/03

Female, 90years old, Hallucinating (convinced people are sitting on the rooftop and are singing), confusion ( hear us ' calling ' at 4am (we' re sleeping!!!)) .This happens more often than not.
Treatment : Cipralaex 10mg mane, Ativan 1 mg nocte, Adalat XL30mg, Ibuprofen for arthiritis, Fosamax for osteoporosis, Vitamins and minaral supplement

Reply to Raad-op
Posted by: Liza | 2009/05/12

Moeilik. Miskien ' dementia' , miskien net ' restless legs syndrome'  wat haar voete en bene snaaks kan laat voel. Dis miskien ' n goeie idee om haar by ' n dokter te kry sodat die rede hiervoor uitgepluis kan word.

Sterkte
Liza

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement